A 39-year-old female asked:
husband 40+ y.o. taking 40mg nexium (esomeprazole). has been experiecing burn sensation in stomach. stomach ultrasound showed nothing wrong. what could be causing it?
1 doctor answer
Dr. Marie Witte answered
19 years experience Internal Medicine
Acid reflux: A small percentage of people with acid reflux do not respond to proton pump inhibitors such as Nexium (esomeprazole) and omeprazole. These people will still have symptoms of acid reflux while taking these ppis. To diagnose this a pH manometry study is helpful as well as an upper endoscopy to look for evidence of continued gastritis or esophagitis. Usually a gastroenterologist orders these more specific tests.
Answered on Jan 12, 2015
90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:
People also searched for:
Connect by text or video with a U.S. board-certified doctor now — wait time is less than 1 minute!